Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Stopped taking birth control after being on it for 12 yrs, brown discharge before periods. How to stop this ?

I stopped taking birth control in june 2012 after being on it for 12 years. I get brown discharge a week before my period starts. Sometimes I need a pad, other times its just on the toilet paper. I m concerned this is stopping me from getting pregnant. Could the pill be still in my system? And what can I do to stop the spotting?
Asked On : Wed, 13 Feb 2013
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
May 2013
Thanks for the query.
Premenstrual spotting is indicating hormonal imbalance.
After stopping the contraceptive pills it may take some time for regularization of the cycles.
This may vary from person to person.
Some women may get normal period after one month of stopping the pills and some women may need few months to get normal cycles.
Contents of contraceptive pills may be in your system now but the hormonal imbalance due to the usage of pills may be persisting.
If you are having ovulation regularly, this spotting may not prevent the pregnancy.
But better to get evaluated.
Consult gynecologist once, get examined and go for ultrasound.
Then with her advice you can go for hormonal profile including estrogen, progesterone, LH and FSH.
If she suggests go for thyroid profile also.
With this workup the possible cause for your problem can be identified and treated.
Take care.
Answered: Wed, 30 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor